MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18378
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address= phone: (b)(6); postal code: (b)(6) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to use for a below-the-knee angioplasty procedure, the tip of a cxi support catheter separated while advancing the device over the access wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to use for a below-the-knee angioplasty procedure, the tip of a cxi support catheter separated while advancing the device over the access wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received 01aug2023.The catheter was being advanced onto another manufacturer's wire outside the patient when the tip separation occurred.The procedure was completed successfully with another same type device.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation; however, the separated portion of the catheter tip was not returned.The remaining portion of the catheter tip measured four millimeters in length.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot.One relevant non-conformance was noted on a sub-assembly lot; however, all affected product was scrapped, and there have been no additional complaints for devices containing material from the sub-assembly lot.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of additional non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency contributed to this event.Responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information received 01aug2023.The catheter was being advanced onto another manufacturer's wire outside the patient when the tip separation occurred.The procedure was completed successfully with another same type device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17182668
Report Number1820334-2023-00794
Device Sequence Number20535322
Product Code KRA
UDI-Device Identifier00827002183780
UDI-Public(01)00827002183780(17)260321(10)15285683
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model NumberG18378
Device Catalogue NumberCXI-2.6-18-65-ANG
Device Lot Number15285683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer08/01/2023
09/15/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/03/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 018 WIRE.
Patient SexUnknown